Is dementia approaching?


#1

Hello everyone, I am worried about my Mum who has had PD for 10 years. She has alternating days either when she is responsive but in bed with poor mobility or she is active but does not speak and looks at the ceiling a lot. Despite the carers and myself trying as hard as we can to regain her attention, she does not speak. She begins to snap out of the unresponsive mode when she becomes stiff as her medication wears off. When I question her about it, she doesn't appear to remember much and says she could not speak as she was hypersalivating (although this does not explain the looking at the ceiling). I'm worried that she might be getting dementia as she asks me at least 5 times what time I will be home from university on a daily basis and she often does not know what day it is. There have been no major changes in her medication and she has been behaving like this for the past couple of months. Has anybody else experienced this and if so, is there a solution? She is on 125 mg Stalevo 5 times a day, Sinemet once a day, Diazepam, Pramipexole once a day and on Clozapine 125 mg a day (she is on clozapine as 4 years ago she experienced psychosis liek symptoms as a side effect to Neupro patches).  Many thanks. 


#2

https://uk.answers.yahoo.com/question/index?qid=20101129171504AAkS0Gr

I would ask a pharmacist  or your Parkinsons nurse. if these meds can be taken together.

 have understood that Valium /diazepam should never be taken with other Parkinson's meds as they cause many of the problems you describe.

I checked on the Internet...see link.

I do hope you find a solution for your Mum other than dementia.

Good luck.

GG

 


#3

 

        Hello Shazia

                            I was told I had parky in 99 and in the intervening years my team have tried every known anti parky drug there is and some of the combinations of drugs turned me into a zombie like creature, I cant remember the names of the drugs that were the worst, but they had a terrible effect , I am now on Duodopa which is a external pump delivering a precise dose of dopamine into my small intestine, it sounds unpleasant I  know but I dont notice its there and more importantly it works, I was having whole days shut down before I was recommended or had my name put forward by my PD  team, I would make sure its not the wrong combination of medicine thats making your Mother behave the way she is in most cases a simple ajustment may do the trick it doesnt have to be the onset of ,,"the D word".

                              May I wish you well as you find your way through your troubles

                                              Fed